Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it possible to have a delayed reaction to sun exposure? Child showing signs of sunstroke.

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9033 Questions
Is it possible to have a delayed reaction to sun exposure? My son is showing signs of sunstroke three days after intense exposure. Three days ago he was surfing in Costa Rica for 4 hrs midday. No reaction. But tonight after a speed training practice here in Maryland, he woke up with fever and all the other symptoms of sunstroke. Could the intense heating tonight surface a delay of sunstroke?
Posted Thu, 19 Apr 2012 in Child Health
Answered by Dr. Praveen Tayal 14 minutes later

Thanks for posting your query.

Sunstroke is less likely to show symptoms three days after the exposure to heat. The symptoms of sunstroke are usually caused by loss of excessive fluid from the body which gets compensated in next 2-4 days.

The symptoms your son has are more likely due to exhaustion or may be an infection.

Right now I suggest you to start giving him plenty of fluids and energy drinks with electrolytes to combat the water loss from the body. You can also give him acetaminophen(Tylenol) one tablet, three times a day for fever.

You son should be fine in 2-3 days time with proper care and fluid replenishment. If they persist then do consult your physician for proper evaluation and treatment.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor